Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

My second day on Zoloft (for panic/anxiety)

Posted by CM on December 15, 1999, at 4:15:28

Hello...Yesterday I swallowed my first tablet of Zoloft (50 mg).
I've started taking them for panic disorder/anxiety, which I've
suffered from for about 1.5 years. I took it around 1100 when
I woke up. Already an hour later the first effects appeared.
I had a slight panic attack that lasted for like 20 seconds.
Another hour passed, and I started to feel something going on
in my stomach, and I got mild diarrhea. The diarrhea lasted for
the rest of the day, but this wasn't really a problem. Actually,
I felt kind of better, in a happier mood, almost a speed-like
effect. But, of course, this is not the end of the story.

When the night arrived, around 2300 o'clock, I felt very tired.
But one has to take in consideration that I had only slept 4
hours the previous night. I felt like it was so easy to just
"dive" into the dreamworld, in other words, very easily fall
asleep. When I was lying in my bed ready to sleep, I felt that
a panic attack was on its way. And I was right. This time it
was quite severe, but far from the worst I've been through.
It lasted for something like two hours, not as bad all the time
though - I tried to calm down as much as possible. I felt like
I was going to faint, and had rapid heartbeats and a sense
of impending doom/fearful thoughts, chaos in my head, nausea.
All typical symptoms of a panic attack. I finally fell asleep
and slept for 2-3 hours before I awakened 0500 in the morning.
The anxiety was still present, but not as much. I probably had
like 2-3 smaller attacks after this, and here I am, writing this.
I was a little unsure if I wanted to take another tablet this
morning, because I don't really want to go through this again.
So 90 minutes ago I took half a tablet (25 mg). Just now I don't
feel very bad, but earlier this morning I was a bit shaky
and generally just felt like shit, with the anxiety lurking in
the background, waiting for an opportunity to break out. But
I know that it is the Zoloft that triggered these attacks, because
I've had a very good period lately before I started on them.

I wonder if this is a common reaction for people taking Zoloft/other
SSRI's for panic disorder/anxiety. I thought this medication was
supposed to stop the anxiety, not trigger it. I called my doc and
she said that this was very common like for the first week or so.
So I have to go through this hell for a week?? *puh*...
Well, I'll see how this day ends.

Any answers/comments to this would be appreciated!! Thanx!!





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:CM thread:16938